MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Model Number 0167L20
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient had a three-way indwelling foley catheter (20 f) that was being manually irrigated every 1 to 2 hours.The orders indicated to irrigate with 30-60 ml every 1 to 2 hours.At 13:00 the nurse was going to irrigate the catheter when nurse noticed the catheter was almost totally out of the urethra.The nurse contacted hospitalist who further reviewed the catheter, which was not totally intact, with a missing portion of the catheter in an area of 3 to 6 cm from the tip of the catheter.The portion of the catheter missing appears to be the balloon portion of catheter.There was question of whether any of the manual irrigation was undertaken in the port where the balloon was filled to 10 ml to help secure the catheter placement.The catheter was replaced with another 20 f, 3-way catheter.Patient required cystoscopy completed 5/26 - retained foley catheter balloon was visualized and grasped using forceps and removed in its entirety.Patient tolerated the procedure well.Scope was removed.No immediate complications identified.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted 2 photo samples received.First photo sample shows product packaging with lot number, product number, and expiration date.Second photo sample shows balloon deflated separated from rest of catheter.Therefore, product does not meet specifications.Although an exact root cause could not be determined a potential root cause could be high modulus latex.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Visually inspect the product for any imperfections or surface deterioration prior to use.Use luer tip syringe to inflate with stated ml of sterile water.Or for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient had a three-way indwelling foley catheter (20 f) that was being manually irrigated every 1 to 2 hours.The orders indicated to irrigate with 30-60 ml every 1 to 2 hours.At 13:00 the nurse was going to irrigate the catheter when nurse noticed the catheter was almost totally out of the urethra.The nurse contacted hospitalist who further reviewed the catheter, which was not totally intact, with a missing portion of the catheter in an area of 3 to 6 cm from the tip of the catheter.The portion of the catheter missing appears to be the balloon portion of catheter.There was question of whether any of the manual irrigation was undertaken in the port where the balloon was filled to 10 ml to help secure the catheter placement.The catheter was replaced with another 20 f, 3-way catheter.Patient required cystoscopy completed on (b)(6) - retained foley catheter balloon was visualized and grasped using forceps and removed in its entirety.Patient tolerated the procedure well.Scope was removed.No immediate complications identified.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17286977
Report Number1018233-2023-04979
Device Sequence Number14830376
Product Code KOD
UDI-Device Identifier00801741018961
UDI-Public(01)00801741018961
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number0167L20
Device Catalogue Number0167L20
Device Lot NumberNGGR2463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown